Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Sets in the ranges of sums for perturbations of nonlinear $ m$-accretive operators in Banach spaces

Author: Athanassios G. Kartsatos
Journal: Proc. Amer. Math. Soc. 123 (1995), 145-156
MSC: Primary 47H15; Secondary 47H06, 47H10
MathSciNet review: 1213863
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Several results are given involving nonlinear range inclusions of the types $ B + D \subset \overline {R(T + C)} $ and $ \operatorname{int} (B + D) \subset R(T + C)$, where B, D are subsets of a real Banach space X, the operator $ T:X \supset D(T) \to {2^X}$ is at least m-accretive, and the perturbation $ C:X \supset D(C) \to X$ is at least compact, or demicontinuous, or m-accretive. Leray-Schauder degree theory is used in most of the results, and extended versions of recent results of Calvert and Gupta, Morales, Reich, and the author are shown to be possible by using mainly homotopies of compact transformations.

References [Enhancements On Off] (What's this?)

  • [1] V. Barbu, Nonlinear semigroups and differential equations in Banach spaces, Noordhoff, Leyden, The Netherlands, 1975. MR 0390843 (52:11666)
  • [2] F. E. Browder, On a principle of Brézis and its applications, J. Funct. Anal. Appl. 25 (1977), 356-365. MR 0445344 (56:3686)
  • [3] B. D. Calvert and C. P. Gupta, Nonlinear elliptic boundary value problems in $ {L^p}$ -- spaces and sums of ranges of accretive operators, Nonlinear Anal. TMA 2 (1978), 1-26. MR 512651 (80i:35083)
  • [4] B. D. Calvert and A. G. Kartsatos, On the convexity of the interior of the domain of an m-accretive operator, Nonlinear Anal. TMA 12 (1988), 727-732. MR 947885 (89i:47099)
  • [5] A. G. Kartsatos, Mapping theorems involving ranges of sums of nonlinear operators, Non-linear Anal. TMA 6 (1982), 271-278. MR 654318 (83k:47036)
  • [6] -, On the solvability of abstract operator equations involving compact perturbations of m-accretive operators, Nonlinear Anal. TMA 11 (1987), 997-1004. MR 907819 (89e:47090)
  • [7] -, Recent results involving compact perturbations and compact resolvents of accretive operators in Banach spaces, Proc. World Congr. Nonlinear Analysts (Tampa, 1992), Walter De Gruyter, Berlin and New York (to appear). MR 1389246
  • [8] V. Lakshmikantham and S. Leela, Nonlinear differential equations in abstract spaces, Pergamon Press, Oxford, 1981. MR 616449 (82i:34072)
  • [9] N. G. Lloyd, Degree theory, Cambridge Univ. Press, London, 1978. MR 0493564 (58:12558)
  • [10] C. Morales, On the range of sums of accretive and continuous operators in Banach spaces, Nonlinear Anal. TMA 19 (1992), 1-9. MR 1171607 (93d:47096)
  • [11] S. Reich, The range of sums of accretive and monotone operators, J. Math. Anal. Appl. 68 (1979), 310-317. MR 531440 (80g:47060)
  • [12] S. Reich and R. M. Torrejón, Zeros of accretive operators, Comment. Math. Univ. Carolinae 21 (1980), 619-625. MR 590139 (81k:47075)
  • [13] R. M. Torrejón, Remarks on nonlinear functional equations, Nonlinear Anal. TMA 6 (1982), 197-207. MR 654312 (83e:47054)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H15, 47H06, 47H10

Retrieve articles in all journals with MSC: 47H15, 47H06, 47H10

Additional Information

Keywords: Accretive operator, m-accretive operator, compact perturbation, compact resolvent, range of sums, Leray-Schauder degree theory
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society